MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE SIZE L 0°/SPIKES; SPINE SURGERY

AESCULAP AG ACTIV L INF.PLATE SIZE L 0°/SPIKES; SPINE SURGERY
Model Number SW990K
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with sw990k - activ l inf.Plate size l 0°/spikes.According to the complaint description, there was a reoperation and removal as patient has a retroperitoneal abscess at l4/5-l5/s1.The surgeon stated that the patient would be heading back to surgery very soon for an additional posterior construct to reinforce the anterior cages at l4/5 and l5/s1.A revision surgery was necessary.The adverse event is filed under aag reference: (b)(4).Associated medwatch-reports: 400582801 (9610612-2022-00395) - sw991k, 400582802 (9610612-2022-00396) - sw966.
 
Event or Problem Description
Update: per the surgeon, the patient is doing very well postoperatively.Certain cultures taken were positive for streptococcus pyogenes.Several sites were tested including the device once it was removed.It was noted that the patient may be having surgery again to reinforce the anterior cages at both levels.Associated medwatch-reports: 9610612-2022-00394 (internal aesculap ag ref.No.(b)(4) - sw990k).9610612-2022-00395 (internal aesculap ag ref.No.(b)(4) - sw991k).9610612-2022-00396 (internal aesculap ag ref.No.(b)(4) - sw966).
 
Additional Manufacturer Narrative
Additional information: b5 - updated description, b6 - tests, d4 - expiration date, g4 - 510(k) number, h4 - manufacture date, h6 - codes updated.Investigation results: aesculap ag did not receive a product for investigation.Therefore the investigation results are based on device history review.Batch history review: the device quality and manufacturing history records have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are currently no further complaints with this lot at hand and no similar complaints.According to manufacturer's reporting evaluation in accordance with 21 cfr part 803, section 803.3, this event is considered reportable for the following reason - adverse event (not later than 30 days).The assessment for the reportability of this adverse event was based on the patient harm, revision surgery.Conclusion/preventive measures: on basis of the available information as well as the investigation results a clear root cause conclusion cannot be drawn.There is no indication fo a material-, manufacturing- or design- related failure.In the event that the complaint sample will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigation results, a capa is not necessary.

Brand Name
ACTIV L INF.PLATE SIZE L 0°/SPIKES
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key16230498
Report Number9610612-2022-00394
Device Sequence Number20434595
Product Code MJO
UDI-Device Identifier04038653425884
UDI-Public4038653425884
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2025
Device Model NumberSW990K
Device Catalogue NumberSW990K
Device Lot Number52649139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2022
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown